Advanced Search
MyIDEAS: Login

A Single Period Model for Optimal Underwriting Profit

Contents:

Author Info

  • Ran Barniv
  • Abraham Mehrez
  • Frederick Schroath
Registered author(s):

    Abstract

    This paper presents an optimization model for maximizing the insurer’s underwriting profits in any particular line of insurance at a point in time. We propose the use of mathematical programming to maximize underwriting profits when the objective function is expressed as a nonlinear convex function subject to linear inequality constraints. The constraints are imposed on premiums, loss payments and resources allocated for underwriting and loss adjustment activities. Although basic global solution is not guaranteed, under a set of sufficient conditions global basic solution is identified. An alternative basic solution is obtained where maximization is done over an expression which contains both the expected value as well as the variance of profits. Several nonlinear algorithms are outlined for possible solutions.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL: http://www.insuranceissues.org/PDFs/X.pdf
    Download Restriction: no

    Bibliographic Info

    Article provided by Western Risk and Insurance Association in its journal Journal of Insurance Issues.

    Volume (Year): 18 (1995)
    Issue (Month): 2 ()
    Pages: 1-15

    as in new window
    Handle: RePEc:wri:journl:v:18:y:1995:i:2:p:1-15

    Contact details of provider:

    Related research

    Keywords:

    References

    No references listed on IDEAS
    You can help add them by filling out this form.

    Citations

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:wri:journl:v:18:y:1995:i:2:p:1-15. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (James Barrese).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.